Scattering theory of distortion correction by phase conjugation

Agarwal, G. S. ; Friberg, Ari T. ; Wolf, E. (1983) Scattering theory of distortion correction by phase conjugation Journal of the Optical Society of America, 73 (5). pp. 529-538. ISSN 0030-3941

PDF - Publisher Version

Official URL:

Related URL:


The correction of wave distortions by the technique of optical phase conjugation is examined first on the basis of a newly derived integral equation for scattering of monochromatic scalar waves in the presence of a phase-conjugate mirror. The solution is developed in an iterative series, and the first- and second-order terms are analyzed and illustrated diagrammatically. A generalization of the integral equation is then presented, which takes into account the electromagnetic nature of light. It is also shown that, if the conjugate wave is generated without losses or gains and with a complete reversal of polarization, a total elimination of distortions may be achieved by this technique under circumstances that frequently occur in practice.

Item Type:Article
Source:Copyright of this article belongs to Optical Society of America.
ID Code:11686
Deposited On:13 Nov 2010 14:03
Last Modified:16 May 2016 21:07

Repository Staff Only: item control page